Alert archive / Alabama / Flash Flood Warnings in 2007
Flash Flood Warning 7, NWS Huntsville, AL
NWS Huntsville, AL issued this flash flood warning at Jul 6, 2007, 5:22 PM CDT for Colbert County, Alabama. It was in force for 83 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 6, 2007, 5:22 PM CDT (22:22 UTC)
- Expired
- Jul 6, 2007, 6:45 PM CDT
- In force
- 83 min
- Issued by
- NWS Huntsville, AL
- Area
- Whole counties
County Colbert County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 5:53 PM CDT | HEAVY RAIN 2.07 | Muscle Shoals, AL | ONE HOUR ACCUMULATED RAINFALL |
| Jul 6, 6:53 PM CDT | HEAVY RAIN 2.77 | Muscle Shoals, AL | TWO HOUR ACCUMULATED RAINFALL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.4 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 90 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1073 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KHUN 062223 FFWHUN ALC033-062345- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE HUNTSVILLE AL 522 PM CDT FRI JUL 6 2007 THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... EAST CENTRAL COLBERT COUNTY IN NORTHWEST ALABAMA... * UNTIL 645 PM CDT * AT 517 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHEFFIELD AND MUSCLE SHOALS RAINFALL OF 1 TO 2 INCHES IN 30 MINUTES IS POSSIBLE...BRINGING LOCAL AMOUNTS OVER 4 INCHES IN MUSCLE SHOALS. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. FLOODING WAS REPORTED ON WILSON DAM ROAD BY EMERGENCY MANAGEMENT. LAT...LON 3466 8771 3463 8749 3480 8743 3476 8772 $$ KULA
1 follow-up statement
000
WGUS74 KHUN 062315
FFSHUN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
615 PM CDT FRI JUL 6 2007
ALC033-062345-
COLBERT AL-
615 PM CDT FRI JUL 6 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR EAST
CENTRAL COLBERT COUNTY...
AT 610 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SHEFFIELD
AND MUSCLE SHOALS. 2.62 INCHES OF RAINFALL HAS BEEN RECEIVED IN
LESS THAN ONE HOUR AT THE MUSCLE SHOALS AIRPORT.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
LAT...LON 3466 8771 3463 8749 3480 8743 3482 8756
3476 8772
$$
KULAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 2:19 PM CDT, 3 hours 3 minutes earlier.
Area forecast discussion, Jul 6, 2:19 PM CDT, 3 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 219 PM CDT FRI JUL 6 2007 .DISCUSSION... SIGNIFICANT CONVECTION DEVELOPED ACROSS THE FA LATE THIS MORNING AND IS CONTINUING NOW INTO THE EARLY AFTERNOON. FCST SNDGS...RUC/NAM/GFS...ALL SHOW NEARLY MOIST ADIABATIC PROFILES IN OUR AREA...THUS AM NOT ANTICIPATING SEVERE WX THIS AFTN/EVENING. WET BULB ZERO VALUES ARE 13KT-14KT SO HAIL SHOULDNT BE A PROBLEM WITH STORMS. WEAK ENVIRONMENTAL FLOW AND RELATIVELY HIGH HUMIDITY VALUES THROUGH THE COLUMN...SUGGEST WIND GUST POTENTIAL UP TO 30KTS. SO...GIVEN WEAK MOVEMENT AND HIGH PW VALUES...MAIN THREAT FROM STORMS TODAY IS FOR HEAVY RAINFALL POTENTIAL...AND LOCALIZED FLOODING ESPECIALLY IN LOW- LYING AND URBAN AREAS. OTHERWISE...WEATHER SET UP EARLY THIS AFTERNOON SHOWS AN U/L LOW OVER THE SOUTHERN PLAINS EXTENDING EASTWARD INTO THE SOUTHERN MS VALLEY. A SFC FRONTAL BOUNDARY WAS LYING ACROSS TENNESSEE...GENERALLY ALONG AND NEAR THE I-40 CORRIDOR...WITH A LOW PRESSURE CENTER LOCATED NEAR THE ARKLATEX. MAIN FORECAST CHALLENGE FOR THE SHORT TERM CENTERED AROUND THE SUBSEQUENT MOVEMENT OF THE U/L SHORT WAVE OVER TX AND ITS IMPACTS ACROSS OUR FA. ONGOING DISCREPANCY BETWEEN MODEL PROGS IN HANDLING OF THIS FEATURE ACROSS THE MID SOUTH ON SAT/SUN...WITH THE GREATEST DIFFERENCES RESULTING ON SUNDAY. 12Z NAM SHOWED SLOWER PROGRESSION OF U/L SHORT WAVE AND STRONG PVA ACROSS OUR AREA ON SUNDAY. GFS/UKMET WERE MUCH QUICKER AND SLIGHTLY FURTHER SOUTH WITH PLACEMENT OF THIS FEATURE. 12Z NAM APPEARED TO HAVE THE BETTER INITIALIZATION OF U/L WINDS AND PLACEMENT OF SOUTHERN PLAINS TROUGH/GOM RIDGE THIS MORNING. ALSO...IT WAS NOTED THAT THE GFS WAS TENDING TO SLOW DOWN THE PROGRESSION OF THE U/L SHORT WAVE IN RECENT RUNS. ECMWF 12Z SOLN ALSO TENDS TO AGREE BETTER WITH THE NAM ON THE PLACEMENT AND TIMING OF U/L SHORTWAVE. SO...PREFERENCE WAS PLACED WITH NAM/ECMWF IN SHORT TERM. GIVEN DIFFERENCES WITH MODELS...DID NOT GO ALL OUT WITH NAM POPS/QPF SUGGESTIONS BUT TRENDED THAT WAY. THUS...KEPT IN SLIGHT CHANCE POPS IN NORTHERN AREAS ON SUNDAY...AND BUMPED UP TO CHANCE POPS IN SE AREAS. FOR THIS WEEKEND...NAM SNDGS...WHICH WAS MORE THE MODEL OF CHOICE...SHOWED A CONTINUATION OF MOSTLY MOIST ADIABATIC PROFILES THROUGH THE PERIOD. SO...SEVERE WX CHANCES DO NOT LOOK VERY HIGH...BUT SIGNIFICANT RAINFALL COULD RESULT IN SOME AREAS. THIS LOOKS TO BE THE BEST CHANCE FOR BENEFICIAL RAINFALL THE AREA HAS SEEN FOR QUITE SOME TIME. .LONG TERM (MONDAY THROUGH FRIDAY)... BERMUDA HIGH IN WESTERN ATLANTIC AND LONG FETCH SFC STREAMLINES ALLOWING FOR TROPICAL MOISTURE TO REMAIN INTACT IN THE SOUTHEAST THROUGH THE PERIOD. THUS...DEW POINTS ARE EXPECTED TO REMAIN MOSTLY IN THE UPPER 60S/LOW 70S THROUGH THE PERIOD. LONG WAVE RIDGE WILL BUILD IN THE WEST WITH TROUGH DEEPENING IN THE EAST GRADUALLY THROUGH THE PERIOD. SHORT WAVE ENERGY IN THE CENTRAL PLAINS WILL BRUSH BY THE SOUTHEAST PERIODICALLY. THIS...COMBINED WITH HIGH SFC DEW POINTS WILL ALLOW FOR INCREASED AFTN/EVENING INSTABILITY AND TYPICAL DIURNAL TSRA DEVELOPMENT. LONG RANGE MODEL SUITE IS STILL INSISTENT ON PUSHING AN UNCHARACTERISTIC MID SUMMER SFC FRONT THROUGH THE AREA AROUND FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... HUNTSVILLE 70 89 70 91 / 30 40 30 30 SHOALS 70 89 71 92 / 30 40 30 20 CULLMAN 70 88 70 90 / 30 40 30 30 FAYETTEVILLE 69 88 69 89 / 20 40 20 20 ALBERTVILLE 69 89 70 92 / 30 40 30 30 FORT PAYNE 69 88 67 93 / 30 40 30 30 && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && 03/KDW
Hazardous weather outlook, Jul 6, 1:05 PM CDT, 4 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 105 PM CDT FRI JUL 6 2007 ALZ001>010-016-TNZ076-096-097-070400- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DE KALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 105 PM CDT FRI JUL 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT THE CENTRAL TENNESSEE VALLEY THROUGH EARLY THIS EVENING. HEAVY RAINFALL WILL BE THE MAIN THREAT AS A VERY MOIST TROPICAL ENVIRONMENT EXISTS. MOVEMENT OF STORMS WILL GENERALLY BE SOUTH AT AROUND 10 MPH. DUE TO THE SLOW-MOVING NATURE OF THE ACTIVITY...PERSISTENT HEAVY RAIN OVER THE SAME AREAS COULD LEAD TO MINOR LOWLAND FLOODING AND PONDING OF WATER ON ROADS. IN ADDITION TO THE HEAVY RAIN...ISOLATED STRONGER STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND BRIEF WIND GUSTS TO 40 MPH. MOST OF THE SHOWERS AND THUNDERSTORMS WILL DISSIPATE BY SUNSET THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A WEATHER DISTURBANCE APPROACHING FROM THE WEST IS EXPECTED TO CAUSE SCATTERED SHOWERS AND THUNDERSTORMS TO CONTINUE AFFECTING THE TENNESSEE VALLEY THROUGHOUT THE WEEKEND. TYPICAL SUMMERTIME AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED FOR NEXT WEEK. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. PG/DJN
In the hours before
Special weather statement, Jul 6, 12:44 PM CDT, 4 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1244 PM CDT FRI JUL 6 2007 ALZ009-061830- JACKSON- 1244 PM CDT FRI JUL 6 2007 ...SIGNIFICANT WEATHER ALERT FOR WESTERN JACKSON COUNTY UNTIL 130 PM CDT... AT 1244 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES EAST OF NEW MARKET TO 5 MILES WEST OF SCOTTSBORO...MOVING SOUTHWEST AT 10 MPH. HEAVY RAIN...PEA SIZE HAIL...WINDS UP TO 30 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. RAINFALL AMOUNTS OF 1/2 TO 1 INCH PER HOUR ARE POSSIBLE. * LOCATIONS IN OR NEAR THE PATH INCLUDE... HOLLYTREE. TRENTON. LIM ROCK. GARTH. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. NADLER
Special weather statement, Jul 6, 1:10 PM CDT, 4 hours 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 110 PM CDT FRI JUL 6 2007 ALZ006-009-061900- JACKSON-MADISON- 110 PM CDT FRI JUL 6 2007 ...SIGNIFICANT WEATHER ALERT FOR EXTREME WEST CENTRAL JACKSON AND EAST CENTRAL MADISON COUNTIES UNTIL 200 PM CDT... AT 109 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS 5 MILES NORTH OF GURLEY...MOVING SOUTHWEST AT 10 MPH. HEAVY RAIN...PEA SIZE HAIL...WINDS UP TO 30 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... GARTH. GURLEY. HAMPTON COVE. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. NADLER
Special weather statement, Jul 6, 1:21 PM CDT, 4 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 121 PM CDT FRI JUL 6 2007 TNZ076-096-097-061900- FRANKLIN-LINCOLN-MOORE- 121 PM CDT FRI JUL 6 2007 ...SIGNIFICANT WEATHER ALERT FOR EXTREME WESTERN FRANKLIN...LINCOLN AND MOORE COUNTIES UNTIL 200 PM CDT... AT 121 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LYNCHBURG TO FAYETTEVILLE...MOVING SOUTH AT 15 MPH. PEA SIZE HAIL...WIND GUSTS UP TO 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY DOWNPOURS CAN BE EXPECTED WITH THESE STORMS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... FAYETTEVILLE. MARBLE HILL. HURDLOW. HARMONY. SMITHLAND. LEXIE CROSSROADS. THESE THUNDERSTORMS COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A WARNING IS ISSUED. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. NADLER
Special weather statement, Jul 6, 1:49 PM CDT, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 149 PM CDT FRI JUL 6 2007 ALZ010-061915- DE KALB- 149 PM CDT FRI JUL 6 2007 ...SIGNIFICANT WEATHER ALERT FOR SOUTHERN DEKALB COUNTY UNTIL 215 PM CDT... AT 147 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR COLLINSVILLE...MOVING SOUTHWEST AT 15 MPH. HEAVY RAIN...PEA SIZE HAIL...WINDS UP TO 30 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... COLLINSVILLE. SKIRUM. CROSSVILLE. RODENTOWN. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. NADLER
Special weather statement, Jul 6, 2:32 PM CDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 232 PM CDT FRI JUL 6 2007 ALZ016-062015- CULLMAN- 232 PM CDT FRI JUL 6 2007 ...SIGNIFICANT WEATHER ALERT FOR CULLMAN COUNTY UNTIL 315 PM CDT... AT 232 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTHWEST OF GOOD HOPE...MOVING EAST-SOUTHEAST AT 15 MPH. HEAVY RAIN...PEA SIZE HAIL...WINDS UP TO 40 MPH AND FREQUENT CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM. PERSISTENT HEAVY RAIN WILL ALSO CAUSE MINOR LOW LAND FLOODING AND PONDING OF WATER ON ROADWAYS. * LOCATIONS IN OR NEAR THE PATH INCLUDE... CULLMAN. BALDWIN. SOUTH VINEMONT. GOOD HOPE. PHELAN. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. NADLER
Special weather statement, Jul 6, 4:53 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 453 PM CDT FRI JUL 6 2007 ALZ002>004-062300- COLBERT-FRANKLIN-LAWRENCE- 453 PM CDT FRI JUL 6 2007 ...SIGNIFICANT WEATHER ALERT FOR COLBERT...FRANKLIN AND LAWRENCE COUNTIES UNTIL 600 PM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED THUNDERSTORMS PRODUCING INTENSE RAINFALL OVER PORTIONS OF THE ALERT AREA. THESE STORMS WERE FROM MUSCLE SHOALS TO JUST NORTH OF LEIGHTON TO NEAR RED BANK...ANOTHER OVER NEWBURG...AND YET ANOTHER BETWEEN MOULTON AND SPEAKE. THESE STORMS WILL REMAIN NEARLY STATIONARY OVER THE NEXT 30 TO 60 MINUTES...PRODUCING RAINFALL RATES OF 2 TO 3 INCHES PER HOUR. FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF WIND GUSTS TO 30 MPH ARE ALSO POSSIBLE. PEOPLE IN COLBERT...LAWRENCE AND FRANKLIN COUNTIES...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE FLASH FLOOD WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION. LOCAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE FROM THESE THUNDERSTORMS. THIS MAY RESULT IN BRIEF RUNOFF PROBLEMS AND PONDING OF WATER ON AREA ROADWAYS...INCLUDING HIGHWAYS 20...24 AND 157. KULA
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 8:02 PM CDT | Flash Flood Warning | HUN | Lauderdale | 88 min |
| Jul 6, 3:45 PM CDT | Flash Flood Warning | HUN | Limestone | 2 hr |
| Jul 6, 3:53 PM CDT | Flash Flood Warning | HUN | Morgan | 112 min |
| Jul 6, 5:54 PM CDT | Flash Flood Warning | HUN | Lauderdale | 2 hr |
| Jul 6, 6:44 PM CDT | Flash Flood Warning | HUN | Colbert | 91 min |
Nearby
Flash Flood Warnings in Alabama, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.